Alert archive / Kansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 53, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Mar 30, 2006, 6:12 PM CST for Anderson County, Kansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2006, 6:12 PM CST (00:12 UTC)
- Expired
- Mar 30, 2006, 6:45 PM CST
- In force
- 33 min
- Issued by
- NWS Topeka, KS
- Area
- Counties, with a storm outline in the text
County Anderson County, KS
The radar
The Pleasant Hill radar (KEAX), 106 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1075 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 342 m²/s²
- 0-3 km storm-relative helicity
- 340 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 8.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KTOP 310015
SVRTOP
KSC003-310045-
/O.NEW.KTOP.SV.W.0053.060331T0012Z-060331T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
615 PM CST THU MAR 30 2006
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ANDERSON COUNTY IN EAST CENTRAL KANSAS
* UNTIL 645 PM CST
* AT 607 PM CST...TRAINED WEATHER SPOTTERS REPORTED 60 MPH WINDS IN
GARNETT. THIS STORM WAS LOCATED 5 MILES SOUTH OF GARNETT...OR ABOUT
22 MILES NORTH OF IOLA...MOVING NORTHEAST AT 60 MPH. A SECOND SEVERE
THUNDERSTORM WAS LOCATED NEAR COLONY...MOVING NORTHEAST AT 60 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT KINCAID...BUSH CITY...SELMAN
AND RURAL EASTERN ANDERSON COUNTY.
LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING.
STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.
LAT...LON 3827 9534 3838 9506 3826 9506 3825 9507
3805 9508 3805 9526 3805 9534
$$2 follow-up statements
000
WWUS53 KTOP 310029
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
628 PM CST THU MAR 30 2006
KSC003-310045-
/O.CON.KTOP.SV.W.0053.000000T0000Z-060331T0045Z/
ANDERSON-
628 PM CST THU MAR 30 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CST
FOR SOUTHEASTERN ANDERSON COUNTY...
AT 625 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THIS STORM WAS
LOCATED 3 MILES SOUTH OF KINCAID...OR ABOUT 15 MILES NORTHEAST OF
IOLA...MOVING NORTHEAST AT 55 MPH.
THIS STORM WILL AFFECT THE COMMUNITY OF KINCAID AND RURAL AREAS OF
SOUTHEAST ANDERSON COUNTY.
LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING NOW.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3811 9530 3822 9508 3804 9509 3804 9526
3804 9536
$$000
WWUS53 KTOP 310044
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
644 PM CST THU MAR 30 2006
KSC003-310054-
/O.EXP.KTOP.SV.W.0053.000000T0000Z-060331T0045Z/
ANDERSON-
644 PM CST THU MAR 30 2006
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ANDERSON COUNTY
EXPIRES AT 645 PM CST...
AT 644 PM CST...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE AREA...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THUNDERSTORMS MOVING ACROSS SOUTHERN ANDERSON
COUNTY.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3811 9530 3822 9508 3804 9509 3804 9526
3804 9536
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 3:37 PM CST, 2 hours 35 minutes earlier.
Area forecast discussion, Mar 30, 3:37 PM CST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 337 PM CST THU MAR 30 2006 .DISCUSSION... MAIN FORECAST CHALLENGES ARE PRECIPITATION CHANCES TONIGHT...THIS WEEKEND...AND LATE IN THE FORECAST. IN LATTER STAGES OF LARGE SEVERE WEATHER EVENT SO WILL KEEP DETAILS LOW. STRONG SYNOPTIC WINDS FELT AHEAD AND BEHIND OF STRONG SURFACE CYCLONE TODAY. APPEARS WINDS WILL NEAR ADVISORY LEVELS EARLY ON AS SYSTEM LIFTS OUT BUT ONLY EXPECT BORDERLINE AND SHORT-LIVED SPEEDS SO NO ADVISORY PLANNED AFTER 6 PM. COLD UPPER TROF AND DEEP MOISTURE TO KEEP SOME CHANCE FOR THUNDERSTORMS THIS EVENING FOR ALL AREAS. APPEARS STRATO CU FIELD TO BE IN PLACE THROUGH MUCH OF FRIDAY SO LOWERED TEMPS AND INCREASED SKY COVER. UPPER/LOW LEVEL RIDGE TO ALLOW FOR SOME COOL TEMPS FRIDAY NIGHT BUT SOME CIRRUS SHOULD KEEP TEMPS FROM BOTTOMING OUT. NEXT UPPER TROF TO ENTER THE ROCKIES SATURDAY WITH LEE CYCLOGENESIS IN EASTERN COLORADO. MODELS SUGGEST MOISTURE WILL RETURN BUT IT MAY KEEP PRECIPITATION CHANCES LIMITED TO AFTER SUNSET...BUT WILL ONLY REMOVE MENTION FROM SATURDAY MORNING AT THIS TIME AS MODELS TEND TO BE TOO SLOW WITH RETURN FLOW. BEST CHANCES APPEAR FOR SATURDAY NIGHT AS TROF ENTERS THE AREA WITH WESTERLY FLOW TAKING OVER IN THE LOW LEVELS BY SUNDAY AFTERNOON. WILL LEAVE SOME MENTION FOR SUNDAY NIGHT WITH SOME TIMING DIFFERENCES. FOR NEXT WEEK...MONDAY STILL LOOKING TRANQUIL AS NEXT UPPER LOW DIGS ALONG THE WEST COAST. THIS TO SLOWLY COME EAST THROUGH THE WEEK WITH PERSIST SOUTH WINDS BRINGING DEEP MOISTURE INTO THE PLAINS BY TUESDAY AFTERNOON. THUNDERSTORM CHANCES WILL RETURN BY THEN AND CONTINUE INTO THURSDAY UNTIL THE TROF PASSES LATE IN THE WEEK. PROGRESSIVE FLOW PATTERN TO KEEP TEMPERATURES NEAR TO SOMEWHAT ABOVE NORMAL...AND PRECIPITATION AND ASSOCIATED EARLY SPRING SEVERE CONVECTIVE POTENTIAL. && .TOP WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY UNTIL 6PM FOR LOCATIONS EAST OF A LINE FROM COUNCIL GROVE TO MARYSVILLE. &&
Hazardous weather outlook, Mar 30, 12:05 PM CST, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 1205 PM CST THU MAR 30 2006 KSZ008>012-020>024-026-034>040-054>056-058-059-311815- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 1205 PM CST THU MAR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE WIDESPREAD OVER THE AREA...AND SOME OF THE STORMS WILL BE SEVERE. TORNADOES...SOME POSSIBLY LARGE AND DEVASTATING...VERY LARGE HAIL...AND DAMAGING STRAIGHT LINE WINDS WILL BE POSSIBLE WITH THE SEVERE THUNDERSTORMS. THE MOST LIKELY TIME FOR THUNDERSTORMS WILL BE DURING THE EARLY AND MIDDLE AFTERNOON HOURS...WITH CHANCES DIMINISHING FROM WEST TO EAST LATE THIS AFTERNOON AND THIS EVENING. SUSTAINED SOUTH WINDS OF AROUND 30 MPH WITH GUSTS UP TO 45 MPH WILL OCCUR OVER NORTHEAST AND EAST CENTRAL KANSAS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE FOR THUNDERSTORMS RETURNS TO PORTIONS OF THE AREA FROM SATURDAY THROUGH SUNDAY NIGHT AND FROM TUESDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED THIS AFTERNOON AND THIS EVENING.
In the hours before
Special weather statement, Mar 30, 5:06 PM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 506 PM CST THU MAR 30 2006 KSZ058-059-310000- ANDERSON-COFFEY- 506 PM CST THU MAR 30 2006 ...SIGNIFICANT WEATHER ALERT FOR COFFEY AND ANDERSON COUNTIES UNTIL 600 PM CST... AT 504 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SMALL CLUSTER OF THUNDERSTORMS LOCATED 40 MILES SOUTHWEST OF LE ROY...OR ABOUT 39 MILES EAST OF EL DORADO...MOVING NORTHEAST AT 60 MPH. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING NICKEL SIZE HAIL... STRONG WINDS OF 40 TO 50 MPH AND HEAVY RAIN. IF THIS STORM MAINTAINS ITS CURRENT INTENSITY A WARNING MAY BE NEEDED. SOME COMMUNITIES THAT COULD BE IMPACTED INCLUDE LE ROY... WESTPHALIA...COLONY...HARRIS...KINCAID AND GARNETT. A TORNADO WATCH IS ALSO IN EFFECT. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
Local storm report, Mar 30, 5:20 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
520 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM TSTM WND DMG MORRILL 39.93N 95.69W
03/30/2006 BROWN KS LAW ENFORCEMENT
SIGNIFICANT BUILING DAMAGE REPORTED, NUMEROUS TREES AND
POWER POLES DOWN, AND SEMIS BLOWN OVER.
&&
BYRNELocal storm report, Mar 30, 5:30 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
530 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM HAIL 4 S HOLTON 39.41N 95.74W
03/30/2006 E1.00 INCH JACKSON KS TRAINED SPOTTER
&&
BYRNELocal storm report, Mar 30, 5:53 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
553 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM TSTM WND GST 3 NNW GARNETT 38.32N 95.26W
03/30/2006 E60 MPH ANDERSON KS TRAINED SPOTTER
&&
BYRNELocal storm report, Mar 30, 6:08 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
608 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 2 S WHITING 39.56N 95.61W
03/30/2006 E0.88 INCH JACKSON KS TRAINED SPOTTER
PENNY TO NICKEL HAIL COVERING GROUND
&&
BYRNELocal storm report, Mar 30, 6:09 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
609 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM TSTM WND GST GARNETT 38.28N 95.24W
03/30/2006 E60 MPH ANDERSON KS TRAINED SPOTTER
&&
BYRNEThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 6:00 PM CST | Severe Thunderstorm Warning | TOP | Brown, Jackson | 45 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.